Polymyalgia Rheumatica

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Polymyalgia Rheumatica

Postby wbowen » Thu Oct 12, 2006 1:31 pm

I have RRMS...diagnosed 9/02. Now it appears I have a new disease to add to my list...Polymyalgia Rheumatica...anybody else have the pleasure of this wonderful disease or even heard of it. Seems to be another autoimmune disease...pain in the shoulders/chest/back...went to the doctor because these were new symptoms and don't like to just automatically blame things on MS...did some blood work...my sed rate was 118!!!! That's not MS. treatment is daily prednisone...maybe this will help my MS a little too. anyway...just wondering if anybody else has this...gonna be a little difficult keeping the cause of symptoms straight!

Wendy
User avatar
wbowen
Getting to Know You...
 
Posts: 12
Joined: Sun Sep 04, 2005 3:00 pm

Advertisement

polymyalgia

Postby lyndacarol » Thu Oct 12, 2006 4:45 pm

I have seen this disease listed in the group of over 80 autoimmune diseases compiled by the American Autoimmune Related Diseases Association ( www.aarda.org ).

I don't have it; a friend's father had it. It is quite common for a person diagnosed with one "autoimmune" disease to develop a second or even a third. My mother-in-law started with Rheumatoid Arthritis (RA), then added thyroid disease, then Sjogren's Disease. I started with endometriosis, then MS, then prediabetes.
User avatar
lyndacarol
Family Elder
 
Posts: 2098
Joined: Thu Dec 22, 2005 4:00 pm

Interferons and Arthritis

Postby Shayk » Thu Oct 12, 2006 6:41 pm

Wendy

Welcome.

Based on your description of polymylagia rheumatica (I know nothing about it and haven't ever heard of it) and if you happen to be on an interferon, I'm curious if your doctor considered whether or not it might be a side effect of the interferon.

Here's a link to an abstract about arthritis and bursitis as a side effect of interferons.
cases of two female patients diagnosed with relapsing-remitting multiple sclerosis (RRMS) who developed inflammatory musculoskeletal manifestations, following IFN-beta therapy....resolved with discontinuation of the medication

The role of IFN-beta in inflammatory musculoskeletal disease is unclear.

I'd learned about this some time ago as I'm on Avonex and it just seemed like it might be a remote possibility in your situation.

Sharon
User avatar
Shayk
Family Elder
 
Posts: 768
Joined: Fri Feb 06, 2004 4:00 pm

Postby wbowen » Fri Oct 13, 2006 8:14 am

Sharon,
thanks for the link....I was wondering if it could be linked to the Rebif..I switched from Copaxone to Rebif 3 months ago and these symptoms started about 5-6 weeks after starting it. I did some internet searching to see if there had been any reports of such things and didn't come up with anything...thanks so much. I have been waiting for 2 days for my neuro to call me back (have spoken to someone in the office 3 times and still no help!!!!) I had stopped the Rebif this week when I found out that my sed rate was 118 and that I was anemic...wanted to speak to him about the meds but just taking things into my own hands for now...I'll keep trying. I have an appointment with a rheumatologist on Monday morning. I'[ll let you know what he says.

Wendy
User avatar
wbowen
Getting to Know You...
 
Posts: 12
Joined: Sun Sep 04, 2005 3:00 pm


Return to General Discussion

Who is online

Users browsing this forum: No registered users